Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 8, 2021, 1:01 AM CDT for 7 counties in Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 1:01 AM CDT (06:01 UTC)
- Expired
- Apr 8, 2021, 1:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Macon County, TN, Rutherford County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WWUS84 KOHX 080601
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
101 AM CDT Thu Apr 8 2021
TNZ008-009-027>030-062>064-075-077-080645-
Cannon TN-Rutherford TN-Davidson TN-Wilson TN-Bedford TN-Coffee TN-
Trousdale TN-Sumner TN-De Kalb TN-Macon TN-Smith TN-
101 AM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SMITH...EAST CENTRAL
DAVIDSON...NORTHWESTERN DE KALB...RUTHERFORD...SOUTHEASTERN SUMNER...
NORTHWESTERN COFFEE...WILSON...BEDFORD...CENTRAL MACON...TROUSDALE
AND CANNON COUNTIES UNTIL 145 AM CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gallatin to 6 miles north of Petersburg.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Gallatin, Lebanon, Shelbyville, Manchester, Lafayette,
Woodbury, Carthage, Hartsville, Hendersonville, Smyrna, La Vergne,
Mount Juliet, Watertown, Gordonsville, Walterhill, Rural Hill,
Belinda City, South Carthage and Alexandria.
LAT...LON 3663 8590 3543 8604 3539 8628 3541 8625
3541 8628 3539 8630 3537 8633 3534 8648
3536 8649 3535 8653 3536 8654 3537 8658
3537 8662 3540 8664 3638 8654 3663 8595
TIME...MOT...LOC 0600Z 249DEG 31KT 3633 8651 3540 8660
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 8:10 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 7, 8:10 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 810 PM CDT Wed Apr 7 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... A broad area of showers and thunderstorms is progressing eastward across West Tennessee and eastern Arkansas, along and ahead of a surface boundary that will eventually come through Middle Tennessee later tonight and tomorrow morning. Expect this activity to weaken the farther east it goes, but some strong to severe storms are still possible in our area, mainly west of I-65. The HRRR brings the leading edge of this activity across the Tennessee River between 03-04Z, and into Nashville Metro between 06-07Z, with considerable weakening thereafter. The 00Z sounding from OHX does show some instability, but is also somewhat dry and lacking in significant low-level wind shear. The surface-based CAPE is 700 J/kg and the LI is -2. PWAT is 0.98" and the 0-3 km storm- relative helicity is 78. Hourly grids are holding up well thus far and see no need for a forecast update at this time. && .AVIATION... 00Z TAF DISCUSSION. VFR conditions will continue for a few more hours, but showers and a few thunderstorms will approach from the west by 03-04Z and bring MVFR cigs/vis to BNA/MQY/CKV. CSV will see reduced flying categories, too, but not until after 07Z. VFR should return for all terminals by 18Z Thursday. South to southwest winds will continue to be gusty through the period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Apr 7, 3:37 AM CDT, 21 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 337 AM CDT Wed Apr 7 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-081030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 337 AM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong thunderstorms are possible tonight, generally west of I-65. Main concern is strong gusty winds. Heavy rain is possible tonight into early Thursday, especially across the southwest. Minor flooding may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong thunderstorms may remain early Thursday east of I-65. Main concern continues to be strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Apr 8, 1:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
101 AM CDT Thu Apr 8 2021
TNZ008-009-027>030-062>064-075-077-080645-
Cannon TN-Rutherford TN-Davidson TN-Wilson TN-Bedford TN-Coffee TN-
Trousdale TN-Sumner TN-De Kalb TN-Macon TN-Smith TN-
101 AM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SMITH...EAST CENTRAL
DAVIDSON...NORTHWESTERN DE KALB...RUTHERFORD...SOUTHEASTERN SUMNER...
NORTHWESTERN COFFEE...WILSON...BEDFORD...CENTRAL MACON...TROUSDALE
AND CANNON COUNTIES UNTIL 145 AM CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gallatin to 6 miles north of Petersburg.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Gallatin, Lebanon, Shelbyville, Manchester, Lafayette,
Woodbury, Carthage, Hartsville, Hendersonville, Smyrna, La Vergne,
Mount Juliet, Watertown, Gordonsville, Walterhill, Rural Hill,
Belinda City, South Carthage and Alexandria.
LAT...LON 3663 8590 3543 8604 3539 8628 3541 8625
3541 8628 3539 8630 3537 8633 3534 8648
3536 8649 3535 8653 3536 8654 3537 8658
3537 8662 3540 8664 3638 8654 3663 8595
TIME...MOT...LOC 0600Z 249DEG 31KT 3633 8651 3540 8660
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:29 AM CDT | Special Weather Statement | OHX | Coffee | 46 min |
| Apr 8, 1:32 PM CDT | Special Weather Statement | OHX | Van Buren | 28 min |
| Apr 8, 2:07 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Apr 8, 2:11 PM CDT | Special Weather Statement | OHX | Overton | 34 min |
| Apr 8, 3:39 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 21 min |
| Apr 8, 4:57 PM CDT | Special Weather Statement | OHX | Fentress | 33 min |
| Apr 8, 5:15 PM CDT | Tornado Warning | OHX | Fentress | 16 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.